Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 392, NWS Memphis, TN

September 1, 2012DeSoto County, Marshall County, Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Sep 1, 2012, 8:07 PM CDT for DeSoto County, Marshall County, Tunica County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2012, 8:07 PM CDT (01:07 UTC)
Expired
Sep 1, 2012, 8:45 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Marshall County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:49 PM CDTTornado WatchSPC7 hr
Sep 1, 7:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS54 KMEG 020107 RRA
SVRMEG
MSC033-093-143-020145-
/O.NEW.KMEG.SV.W.0392.120902T0107Z-120902T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 845 PM CDT

* AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED NEAR WALLS...OR 6 MILES WEST OF HORN LAKE...
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
  HORN LAKE...OLIVE BRANCH AND SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3499 9018 3496 8964 3477 8973 3477 8980
      3484 9030
TIME...MOT...LOC 0108Z 275DEG 37KT 3493 9011

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:31 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Sep 1, 3:31 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT SAT SEP 1 2012

.DISCUSSION...19Z SURFACE ANALYSIS CENTERS THE REMNANTS OF ISAAC
JUST NORTH OF COLUMBIA MISSOURI. THERE HAS BEEN A BREAK IN THE
SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE MID SOUTH FROM LATE
THIS MORNING THROUGH MID AFTERNOON AS A DRY SLOT /INDICATED BY
WATER VAPOR SATELLITE TRENDS/ HAS BUILT IN TO ARKANSAS AND MUCH OF
THE MID SOUTH. THUNDERSTORMS ARE ONLY BEGINNING TO DEVELOP ONCE
AGAIN UP ACROSS EXTREME NORTHWEST ARKANSAS IN ASSOCIATION WITH AN
APPROACHING SHORTWAVE ASSOCIATED WITH THE REMNANTS OF ISAAC.
TEMPERATURES AS OF 3 PM CDT ARE IN THE MIDDLE 80S TO LOWER 90S
ACROSS THE FORECAST AREA. STRONG TO SEVERE THUNDERSTORM POTENTIAL
TONIGHT AND CONVECTIVE CHANCES INTO NEXT WEEK ARE THE MAIN
FORECAST CHALLENGES FOR THIS AFTERNOON/S FORECAST ISSUANCE.

.SHORT TERM...(TONIGHT THROUGH TUESDAY)...LATEST SHORT TERM
MODELS...ESPECIALLY THE HRRR AND THE 12Z WRF SUGGEST THE
RELATIVELY RAIN FREE CONDITIONS CURRENTLY OCCURRING ACROSS THE MID
SOUTH WILL COME TO AN END THIS EVENING AS ANOTHER SHORTWAVE
ROTATING AROUND THE REMNANTS OF ISAAC MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT. DAYTIME INSTABILITY /SURFACE BASED
CAPE VALUES AVERAGING BETWEEN 2000-3500 J/KG...LI/S BETWEEN -5 TO
-6/ AND STEEP LOW LEVEL LAPSE RATES HAVE RESULTED IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
ARKANSAS...FROM NEAR WALNUT RIDGE BACK THROUGH CENTRAL AND WEST
CENTRAL ARKANSAS. AT THIS TIME BELIEVE THIS ACTIVITY WILL
GRADUALLY INCREASE IN COVERAGE AS IT MOVES ACROSS THE MID SOUTH
TONIGHT...ESPECIALLY ALONG AND NORTH OF I-40. THUS...INCREASED
POPS ACROSS THE ABOVE MENTIONED AREAS. A FEW STRONG TO PERHAPS
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS THIS
SHORTWAVE MOVES THROUGH THE MID SOUTH. DAMAGING WINDS WILL BE THE
MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS. A
TROPICAL AIR MASS COMBINED WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES SUGGESTS THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WITHIN THUNDERSTORMS.

SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL GRADUALLY
MOVE EAST SOUTHEAST TO THE OHIO AND TENNESSEE VALLEYS FOR SUNDAY
THROUGH TUESDAY. AS A RESULT...A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST BUT GRADUALLY DECREASE THROUGH THE
REMAINDER OF THE PERIOD. A STRONG THUNDERSTORM OR TWO CONTAINING
HEAVY RAINFALL AND GUSTY WINDS WILL ALSO BE POSSIBLE ON SUNDAY
AFTERNOON.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
RANGE MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS THE AREA THROUGHOUT THE PERIOD AS ANOTHER COLD
FRONT DROPS INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AND
THEN STALLS OUT ACROSS THE AREA INTO NEXT WEEKEND. KEPT
PRECIPITATION CHANCES ON THE LOW END FOR THE TIME BEING AS THERE
ARE SOME TIMING/COVERAGE DIFFERENCES BETWEEN THE LONG TERM MODEL
SOLUTIONS.

CJC

&&

.AVIATION...
18Z TAFS
STARTING TO SEE ANOTHER ROUND OF SHOWERS/STORMS BEGIN TO DEVELOP
ACROSS THE MIDSOUTH AS TEMPERATURES CLIMB INTO THE UPPER 80S.
SHOWERS WILL BE HIT AND MISS THROUGH MOST OF THE AFTERNOON...MUCH
LIKE YESTERDAY. AROUND 00-04Z A BAND OF POSSIBLY STRONGER SHOWERS
AND THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR JBR TO LITTLE ROCK
AND MOVE TO THE EAST. TRIED TO TIME THIS UN-DEVELOPED LINE BY
ADDING VCTS TO JBR...THEN MEM AND MKL. HOWEVER TIMING OF THIS
FEATURE WILL BECOME MUCH MORE CERTAIN AFTER...OR EVEN IF IT
DEVELOPS. WILL AMEND WHEN THERE IS SOMETHING MORE CONCRETE TO
TRACK. STRONG WIND AND BRIEF IFR VISIBILITY DUE TO HEAVY RAIN CAN
BE EXPECTED. OTHERWISE...EXPECT PRECIPITATION INTENSITY AND
COVERAGE TO DIMINISH BY 06Z...WITH MVFR TO IFR LOW CLOUDS DURING
TH EARLY MORNING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  93  76  94 /  60  40  40  20
MKL  75  89  72  89 /  70  60  50  30
JBR  75  90  72  93 /  70  50  30  20
TUP  74  90  73  92 /  40  40  50  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 1, 7:51 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT SAT SEP 1 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
751 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING
ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND
MOST OF NORTH MISSISSIPPI NORTH AND WEST OF TUPELO. DAMAGING WINDS
WILL BE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE
LIMITS. A TORNADO IS POSSIBLE NEAR THE KENTUCKY BORDER. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED ACROSS PORTIONS OF EAST AND NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND FAR
NORTHWEST MISSISSIPPI THIS EVENING.

SWC

In the hours before

Local storm report, Sep 1, 6:12 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            BARN DESTROYED.

&&

MRM
Local storm report, Sep 1, 6:19 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FUNNEL CLOUD     N CORNING               36.41N 90.59W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
            CORNING NEAR MISSOURI STATE BORDER.

0419 PM     TSTM WND DMG     2 W CORNING             36.41N 90.62W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
            TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
            BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
            AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
            BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.

0542 PM     FUNNEL CLOUD     3 SE OAK GROVE HEIGHTS  36.10N 90.48W
09/01/2012                   GREENE             AR   TRAINED SPOTTER

            POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
            ON HWY US 412 SOUTH NV BUCODA.

&&

MRM
Local storm report, Sep 1, 6:41 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FUNNEL CLOUD     N CORNING               36.41N 90.59W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
            CORNING NEAR MISSOURI STATE BORDER.

0419 PM     TSTM WND DMG     2 W CORNING             36.41N 90.62W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
            TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
            BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
            AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
            BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.

0542 PM     TORNADO          3 SE OAK GROVE HEIGHTS  36.10N 90.48W
09/01/2012                   GREENE             AR   TRAINED SPOTTER

            POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
            ON HWY US 412 SOUTH NV BUCODA.

0620 PM     TORNADO          SCOBEVILLE              36.19N 90.07W
09/01/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            FUNNEL CLOUD AND BRIEF TOUCH DOWN ON Y HIGHWAY CC SOUTH
            OF KENNET.

0630 PM     TORNADO          SW HAYTI                36.23N 89.75W
09/01/2012                   PEMISCOT           MO   TRAINED SPOTTER

            FUNNEL CLOUD...POSSIBLE TORNADO JUST SOUTHWEST OF HAYTI.

&&

MRM
Local storm report, Sep 1, 7:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FUNNEL CLOUD     N CORNING               36.41N 90.59W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            FUNNEL CLOUD AND POSSIBLE TORNADO SPOTTED NORTH OF
            CORNING NEAR MISSOURI STATE BORDER.

0419 PM     TSTM WND DMG     2 W CORNING             36.41N 90.62W
09/01/2012                   CLAY               AR   TRAINED SPOTTER

            2 MILES WEST OF CORNING ON HIGHWAY 67S. POSSIBLE
            TORNADO...EXTENSIVE DAMAGE TO AIRPORT PROPERTY DAMAGING 5
            BUILDINGS...TWO HANGARS AND A SHED ALSO AT LEAST 4
            AIRPLANES. NEARBY HOMES MODERATELY DAMAGED WITH WINDOWS
            BLOWN OUT AND A SHED HAD ROOF BLOWN OFF.

0542 PM     TORNADO          3 SE OAK GROVE HEIGHTS  36.10N 90.48W
09/01/2012                   GREENE             AR   TRAINED SPOTTER

            POSSIBLE TORNADO 3 MILES SOUTHEAST OF OAK GROVE.

0603 PM     TORNADO          BUCODA                  36.09N 90.21W
09/01/2012                   DUNKLIN            MO   STORM CHASER

            STORM CHASER AND TRAINED SPOTTERS REPORTED FUNNEL CLOUD
            THEN TORNADO ON GROUND WITH A DEBRIS FIELD. LAW
            ENFORCEMENT CONFIRMED TORNADO. DAMAGE REPORTED...A LARGE
            FARM SHOP WITH FARM EQUIPMENT INSIDE DESTROYED. THIS WAS
            ON HWY US 412 SOUTH NV BUCODA.

0620 PM     TORNADO          SCOBEVILLE              36.19N 90.07W
09/01/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            FUNNEL CLOUD AND BRIEF TOUCH DOWN ON Y HIGHWAY CC SOUTH
            OF KENNET.

0630 PM     TORNADO          SW HAYTI                36.23N 89.75W
09/01/2012                   PEMISCOT           MO   TRAINED SPOTTER

            FUNNEL CLOUD...POSSIBLE TORNADO JUST SOUTHWEST OF HAYTI.

0702 PM     TORNADO          6 N CARUTHERSVILLE      36.26N 89.65W
09/01/2012                   PEMISCOT           MO   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN HIGHWAY 79 AND GREAT RIVER ROAD.

&&

MRM
Special weather statement, Sep 1, 7:52 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SAT SEP 1 2012

ARZ048-049-020145-
LEE AR-ST. FRANCIS AR-
752 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED OVER
WHEATLEY AT 753 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3501 9112 3501 9106 3503 9105 3502 9061
      3478 9063 3484 9111 3486 9112
TIME...MOT...LOC 0053Z 274DEG 20KT 3493 9107
Special weather statement, Sep 1, 8:04 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT SAT SEP 1 2012

ARZ049-058-MSZ007-010-020200-
LEE AR-PHILLIPS AR-TUNICA MS-COAHOMA MS-
804 PM CDT SAT SEP 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  SOUTHERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 4 MILES EAST OF MORO TO 10 MILES NORTHWEST OF WATKINS CORNER AT
805 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN COAHOMA...LEE...PHILLIPS AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR HELENA...MARIANNA...MARVELL...ST FRANCIS NATIONAL PARK
AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES MIDWAY LAKE.

&&

LAT...LON 3465 9106 3467 9103 3482 9101 3481 9032
      3459 9034 3440 9066 3444 9101 3447 9102
      3448 9106
TIME...MOT...LOC 0105Z 278DEG 25KT 3480 9089 3466 9090
          3452 9108

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:04 PM CDTSpecial Weather StatementMEGTunica56 min
Sep 1, 8:21 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tate, Tunica54 min
Sep 1, 8:34 PM CDTAreal Flood AdvisoryMEGDeSoto86 min
Sep 1, 8:52 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall38 min
Sep 1, 9:03 PM CDTSpecial Weather StatementMEGPanola, Quitman42 min
Sep 1, 9:17 PM CDTSpecial Weather StatementMEGDeSoto, Marshall, Tate28 min
Sep 1, 9:30 PM CDTSpecial Weather StatementMEGCoahoma30 min
Sep 1, 9:44 PM CDTSpecial Weather StatementMEGMarshall, Tate46 min
Sep 1, 9:46 PM CDTSpecial Weather StatementMEGPanola, Quitman29 min
Sep 1, 10:01 PM CDTTornado WarningMEGBenton, Marshall22 min
Sep 1, 10:04 PM CDTSpecial Weather StatementMEGCoahoma41 min
Sep 1, 10:17 PM CDTSpecial Weather StatementMEGBenton, Marshall43 min
Sep 1, 11:07 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah38 min
Sep 2, 5:11 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo19 min
Sep 2, 5:36 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Union39 min
Sep 2, 6:03 PM CDTSevere Thunderstorm WarningMEGItawamba27 min
Sep 2, 6:34 PM CDTTornado WarningMEGItawamba18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.